Get your Health question answered in 3 easy steps

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long does Liptor stay in the body?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Wed, 27 Aug 2014 in Medicines and Side Effects
Question: i sined up last week and had my question answered very well. I have type 2 diabetes. my doctor took a lot of blood work yesterday I have taken liptor80mg for 20 years. I take minvokana and glipizide for the diabetes. She said my liver functions were bad. She is going to repeat all the boodwork on Monday. She told me to stop the lipitor immediately. My questions are two: How long does it take for liptor to get out of your syste? Will my liver tests still be abnormal next week? Will my liver be permamtly damaged as a result of the lipitor I am also feeling tired and slightly nauseaus Also I might be a bit jaundiced.XXXX
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
14 hours half life, couple of days out.X permanent

Detailed Answer:
Thank you for asking
before answering your questions, i want to have my word here. A medicine(Lipitor) used for 20 years can not cause that sudden of adverse effects, although possible in the odds of 2 to 3 in every 100 users but had it been the culprit it would not waited for 20 years. Only AST and ALT gets deranged in liver functions. But on the other hand you were using upper limit of recommended dose of 80 mg so that might as well explain the derangement of liver functions.
Also Glipizide needs to be looked after too as that is notorious for liver failures acutely and derangement of such functions.
Now your questions.
1- No your liver functions should not be abnormal next week if due to lipitor as lipitor has 14 hours of elimination half life. so a couple of days and it will be out of your system.
2- And no it wont be a permanent damage if insulting stimulus is stopped which is lipitor as per your doctor suspicions. If still there then other options will be considered as the cause like glipizide or other causes. I suggest you consult a hepatobiliary consultant for further management .
I hope it helps.Take good care of yourself and dont forget to close the discussion please.
may the odds be ever in your favour.
regards
Khan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Glipizide

doctor1 MD

I have been taking pravastatin for about a month in a hlaf. Last week I woke up with a big bald spot on my head. I take metformin and glipizide for diabetes. I ama male 45 yrs of age and weigh 185 lbs. I have been taking the diabetes meds for about 14 months now. Will any of these meds make my hair fall out?

doctor1 MD

My blood sugar rises between 2:00 a.m. and 6:00 a.m. I am a diabetic taking glipizide , metformin , and levemir . My blood sugar at 2:00 a.m. will be 80. But at 6:00 the reading will be 115 my last A1c reading was 7.3 a month ago. I take glipizide...

doctor1 MD

I have several pills that I can't identify. I think one is a generic ambien . They all are small, round. The markings are: 2900 or2902, or2903 front with plain back 66/21 and scored/back side plain 54/over840 on front, plain back Any of these...

doctor1 MD

My husband, who is in advanced stage of Parkinsons, has become extremely weak and fatigued, and if eating some foods he throws up. He is now in SNF, but a friend suggested he may be experiencing sugar withdrawal. He was indeed addicted to sugar. (...

doctor1 MD

last month i was started on 5mg glupizidex 2 as and addition to 500mg metformin, x2aday 36 units of Levemir x1 eve. my sugar level has dropped ,significally, sinc glipizide was added 3 weeks ago . however past week, Ive experieced .pain in my joints, arms, knees. as well as having episode,while at the shopping center , shaking sweating .could this be reaction to glipizide.

doctor1 MD

I am having a ct scan tomorrow morning. my questions is can I take glipizide after my ct scan without hurting my kidneys? My dr. told me not to take medformin after my procedure for 2 days after my procedure but I am worried about my sugar going up. Would it be ok to take a 1/2 of glipizide?

doctor1 MD

I had pancreatitis in March 2002. Today I am 67 years old, and have had a few drinks over the last few years. I recovered from pancreatitis, and started taking Metformin for some time, but about 2-3 years ago I developed a need for insulin and prescription Glipizide along with the Metformin. I now am invited into a home of a friend, and he wants to have me and my family come with the intent to have a few drinks and a barbeque. He is like my only family (not really related, but we have done lots of litigation together, he as the attorney, me as the expert witness. I know the only way I won t drink, is not to go. (I don t drink at all, at home usually.) Question: Should I be taking 2-500 MG Metformin twice a day, and 2 Glipizide pills also twice a day? My doctor wants to encourage my organs to produce insulin so he s doubling up on the meds without doubling up on my injected insulin (25 m injectable insulin once a day). FIRST: what is the likelihood I will push myself over the limit and cause irreversible damage to the insulin-producing-organs in my body. such that my body will not get enough insulin. I only want to have a couple drinks. SECOND: Is beer the safest drink for me? I have no problem drinking beer if it is safer. Also, I like red wine (unfortunately I must say that I like wine and even hard liquor).